skip to main content

Lateralized exanthem mimicking figurate inflammatory dermatosis of infancy after methimazole therapy

Arrigo, T ; Cutroneo, Pm ; Vaccaro, M ; Impollonia, D ; Squadrito, V ; Mecchio, A ; Salpietro, C ; Altavilla, D

International Journal of Immunopathology and Pharmacology, December 2016, Vol.29(4), pp.707-711 [Periódico revisado por pares]

Texto completo disponível

Citações Citado por
  • Título:
    Lateralized exanthem mimicking figurate inflammatory dermatosis of infancy after methimazole therapy
  • Autor: Arrigo, T ; Cutroneo, Pm ; Vaccaro, M ; Impollonia, D ; Squadrito, V ; Mecchio, A ; Salpietro, C ; Altavilla, D
  • Assuntos: Adverse Drug Reactions ; Cutaneous Figurate Erythema ; Graves’ Disease ; Methimazole ; Medicine
  • É parte de: International Journal of Immunopathology and Pharmacology, December 2016, Vol.29(4), pp.707-711
  • Descrição: We reported a case of an 11-year-old girl admitted to our hospital for goiter, tachycardia, sweating, and visible and palpable thyroid. Thyroid function tests revealed a low thyrotropin level (<0.004 mIU/L) and elevated free thyroxine level (3.4 ng/ dL) diagnosed with Graves’ disease and treated with methimazole. This anti-thyroid drug is recommended as first-line treatment in children with Graves’ disease because it produces minor adverse effects with respect to propylthiouracil. She developed a lateralized exanthem mimicking figurate inflammatory dermatosis of infancy after methimazole therapy. The symptoms resolved after discontinuation of methimazole and treatment with an antihistamine and a corticosteroid. Furthermore, the treatment was changed to propylthiouracil without any adverse effects. According to current literature this is the first case of cutaneous figurate erythema related to methimazole, different from other well-known reactions such as skin eruption or urticaria.
  • Idioma: Inglês

Buscando em bases de dados remotas. Favor aguardar.